MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 30-36 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 30-36 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48133230
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, the surgeon used a cross connector.The surgeon forced a driver tip into the screw of the cross connector using a driver, the screw of the cross connector broke.The surgeon changed the cross connector to another same size product.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: the returned was confirmed to be jammed upon functional inspection.No relevant manufacturing issues were identified as all released units met stryker specifications.Conclusion: the most likely cause of the customer reported event is over-torquing of the set screw while backing it out.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 30-36 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5509219
Report Number0009617544-2016-00118
Device Sequence Number16403512
Product Code MNH
UDI-Device Identifier04546540515087
UDI-Public(01)04546540515087
Combination Product (Y/N)N
PMA/510(K) Number
K060748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48133230
Device Lot Number14H268
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2016
Supplement Report FDA Received Date05/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR